Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
Question: 5 Year Old Daughter with crotch pain
|nnpope - Sat Jun 19, 2010 11:12 pm||
My 5 year old daughter has crotch pain (no itching) in her vaginal area and her anus. There is nothing visible in either area. No redness, etc. This started about 2 1/2 months ago on vacation. It occurs several times a day and we put some cream on her which helps temporarily. (It doesn't seem to matter what type of cream--we've used desitin, nystatin, clotrimazole--nothing helps permanently). When it first started we took her to the doctor, they tested her urine and it tested negative for infection. A couple of weeks later at another doctor's appointment, she tested positive for a UTI. She was put on amoxicillan. After 2 or 3 days she hadn't improved much so the doctor put her on another antibiotic (I can't remember which). Over the next week or two, it slowly seemed to get better. When she finished her antibiotics, the problem seemed to have stopped. It was mostly gone for about two weeks, but then it started up again. I took her back to the doctor and her urine was tested again, and tested negative. There really is nothing visibly wrong. The doctors have no idea and we are at our wits end. Her behavior through all of this has been awful (can't blame her, poor thing--she feels miserable!) But I'm about the pull my hair out!
Also, at the same time that the crotch pain started, she began to have severe itching on the soles of her feet. There is no visible problems here either. Her feet look perfect. About 3 times a day she will say her feet are too itchy, and we rub hydrocortizone or Benadryl anti-itch creme on her feet and she's okay for awhile. I can deal with this problem, it's not nearly as bad as the other, but I mention it because they started at the same time and could possibly somehow be connected (though I can't see how).
Also, both problems began while we were on vacation and we were using a hot tub/swimming pool that week. Don't know if that could somehow be related...
And we've checked her for pin worms and haven't found anything. Not to mention that she doesn't scratch her bottom at all. She does seem to find some relief by just putting her hand in her underwear and holding herself.
Please help! Thank you.
|nnpope - Wed Jul 21, 2010 8:40 pm||
Update: In the month since I wrote about this problem the feet itch stopped, but the crotch pain continued. We finally got her on another antibiotic, which made a difference right away. It went from her complaining about the pain several times each day, to just once a day--and sometimes not at all. However, after ten days on the medicine it hadn't competely gone away. The doctor renewed her prescription and she has since been on it another ten days. I took her to a urologist last week who told us to decrease the dosage (from 1 1/2 tsp. twice/day to 1 tsp. once/day). In the past few days the pain has begun to increase. THat doctor is now out of his office for a few weeks and the other doctor in his office told us to just continue the prescription (which he renewed) until the other doctor gets back. My daughter will have been on the antibiotics at that point for 6 weeks. And the problem is not going away! I called my family doctor back because I didn't feel I could wait for 3 more weeks with the problem increasing again. He wants to refer us to another urologist who can see her sooner. I have been giving her cranberry juice and acidopholus tablets in the meantime to try to prevent yeast infections. Does anyone have any ideas about what it could be that is causing this pain? She doesn't have extra pain when she urinates, so the usual symptoms of UTI aren't there, but clearly it is helped by the antibiotics, but the medicine is not clearing whatever it is up completely. PLEASE HELP US! This problem is causing major stress and strain for our family. Thank you!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.